Alert archive / California / Wind Advisories in 2011

Wind Advisory 26, NWS Los Angeles, CA

March 23, 2011Santa Barbara County, California

NWS Los Angeles, CA issued this wind advisory at Mar 23, 2011, 4:02 AM PDT for Santa Barbara County, California. It took effect at Mar 23, 2011, 8:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2011, 4:02 AM PDT (11:02 UTC)
In effect from
Mar 23, 2011, 8:00 AM PDT
Expired
Mar 23, 2011, 2:06 PM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 11.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WWUS76 KLOX 231102
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
402 AM PDT WED MAR 23 2011

...BREEZY CONDITIONS SLATED FOR THE CENTRAL COAST TODAY...

.WINDS AHEAD OF A COLD FRONT WILL INCREASE TO ADVISORY LEVELS THIS
MORNING ACROSS THE CENTRAL COAST. THE WINDS WILL REMAIN STRONG
THROUGH THE AFTERNOON BEFORE QUICKLY DIMINISHING BY EVENING.

WIND GUSTS TO 45 MPH ARE FORECAST FOR THE MOUNTAINS OF SANTA
BARBARA...VENTURA AND LOS ANGELES COUNTIES AS WELL BUT THESE
AREAS ARE UNDER A WINTER WEATHER ADVISORY...PLEASE SEE THE
PRODUCT LAXWSWLOX FOR MORE DETAILS ON THE MOUNTAIN WINDS
AND SNOW.

CAZ034>036-231915-
/O.NEW.KLOX.WI.Y.0026.110323T1500Z-110323T2300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA...
SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ...
SOLVANG
402 AM PDT WED MAR 23 2011

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
PDT THIS AFTERNOON. 

* TIMING: WINDS WILL REACH ADVISORY LEVELS THIS MORNING AND
  PERSIST UNTIL LATE AFTERNOON BEFORE QUICKLY DIMINISHING.

* WINDS: SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ037-231915-
/O.NEW.KLOX.WI.Y.0026.110323T1500Z-110323T2300Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING...PASO ROBLES...ATASCADERO
402 AM PDT WED MAR 23 2011

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
PDT THIS AFTERNOON. 

* TIMING: WINDS WILL REACH ADVISORY LEVELS THIS MORNING AND
  PERSIST UNTIL LATE AFTERNOON BEFORE QUICKLY DIMINISHING.

* WINDS: SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ038-231915-
/O.NEW.KLOX.WI.Y.0026.110323T1500Z-110323T2300Z/
CUYAMA VALLEY-
INCLUDING...CUYAMA
402 AM PDT WED MAR 23 2011

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
PDT THIS AFTERNOON. 

* TIMING: WINDS WILL REACH ADVISORY LEVELS THIS MORNING AND
  PERSIST UNTIL LATE AFTERNOON BEFORE QUICKLY DIMINISHING.

* WINDS: SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ051-231915-
/O.NEW.KLOX.WI.Y.0026.110323T1500Z-110323T2300Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA
402 AM PDT WED MAR 23 2011

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
PDT THIS AFTERNOON. 

* TIMING: WINDS WILL REACH ADVISORY LEVELS THIS MORNING AND
  PERSIST UNTIL LATE AFTERNOON BEFORE QUICKLY DIMINISHING.

* WINDS: SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ASR/DB
2 follow-up statements
024 
WWUS76 KLOX 231852
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1152 AM PDT WED MAR 23 2011

...GUSTY WINDS TO CONTINUE THROUGH THIS AFTERNOON...

.GUSTY SOUTH WINDS AHEAD OF A COLD FRONT WILL CONTINUE TO IMPACT
MOST OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES
TODAY...WEAKENING AND SHIFTING TO THE WEST LATER THIS AFTERNOON
AFTER THE FRONT PASSES. 

THESE WINDS WILL IMPACT THE MOUNTAINS AS WELL...BUT THOSE AREAS
WILL BE COVERED UNDER A WINTER WEATHER ADVISORY.

CAZ034>036-232300-
/O.CON.KLOX.WI.Y.0026.000000T0000Z-110323T2300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA...
SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ...
SOLVANG
1152 AM PDT WED MAR 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. 

* TIMING: GUSTY WINDS WILL CONTINUE INTO THE AFTERNOON BEFORE
  WEAKENING.

* WINDS: SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 
  MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ037-232300-
/O.CON.KLOX.WI.Y.0026.000000T0000Z-110323T2300Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING...PASO ROBLES...ATASCADERO
1152 AM PDT WED MAR 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. 

* TIMING: GUSTY WINDS WILL CONTINUE INTO THE AFTERNOON BEFORE
  WEAKENING. 

* WINDS: SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH...STRONGEST IN THE HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ038-232300-
/O.CON.KLOX.WI.Y.0026.000000T0000Z-110323T2300Z/
CUYAMA VALLEY-
INCLUDING...CUYAMA
1152 AM PDT WED MAR 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. 

* TIMING: GUSTY WINDS WILL CONTINUE INTO THE AFTERNOON BEFORE
  WEAKENING. 

* WINDS: SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH...STRONGEST IN THE HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ051-232300-
/O.CON.KLOX.WI.Y.0026.000000T0000Z-110323T2300Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA
1152 AM PDT WED MAR 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. 

* TIMING: GUSTY WINDS WILL CONTINUE INTO THE AFTERNOON BEFORE
  WEAKENING. 

* WINDS: AREAS OF SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KITTELL
337 
WWUS76 KLOX 232106
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
206 PM PDT WED MAR 23 2011


CAZ034>038-051-232215-
/O.CAN.KLOX.WI.Y.0026.000000T0000Z-110323T2300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA...
SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ...
SOLVANG...PASO ROBLES...ATASCADERO...CUYAMA...
SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA
206 PM PDT WED MAR 23 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

SOUTHWEST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH ARE
POSSIBLE ACROSS THE INTERIOR OF SAN LUIS OBISPO COUNTY...OTHERWISE
WINDS WILL BE BELOW ADVISORY LEVELS. A SECOND STORM SYSTEM WILL
BRING A RETURN OF GUSTY WINDS TO THE AREA THURSDAY...POSSIBLY
REQUIRING ANOTHER WIND ADVISORY.

$$

WOFFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 23, 3:30 AM PDT, 32 minutes earlier.

Area forecast discussion, Mar 23, 3:30 AM PDT, 32 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 AM PDT WED MAR 23 2011

.SYNOPSIS...

THE FIRST IN A SERIES OF LOW PRESSURE SYSTEMS WILL APPROACH THE
CENTRAL COAST THIS MORNING...BRINGING RAIN...BREEZY CONDITIONS AND
MOUNTAIN SNOW. A SECOND SYSTEM IS FORECAST TO ARRIVE THURSDAY AND A
WEAKER THIRD SYSTEM WILL AFFECT THE AREA LATER SATURDAY.
TEMPERATURES WILL BE BELOW THE SEASONAL NORMALS THROUGH
SATURDAY...FOLLOWED BY DRY AND WARMING  CONDITIONS THROUGH TUESDAY.

&&

.SHORT TERM (TODAY-FRI)...
A COLD 537 DM UPPER LOW IS SPINNING OFF OF THE NRN CA CST. IT IS
FAIRLY VERTICALLY STACKED ABOVE A 997MB SFC LOW WITH A COLD FRONT
SWEEPING OUT IN FRONT OF IT AND THE SW OUT ACROSS THE SEA. THIS
FRONT WILL SWEEP THROUGH THE AREA TODAY BRINGING RAIN LOW ELEVATION
SNOW AND BREEZY CONDITIONS TO ALL AREAS. AHEAD OF THE FRONT SOUTH
WINDS WILL INCREASE AND LOW LEVEL WIND ADVISORIES CONDITIONS WITH
GUSTS TO 35 MPH (45 MPH IN THE SLO MTNS) WILL DEVELOP. THE FRONT IS
MOVING MUCH FASTER THAN SUNDAYS AND CONTAINS MUCH LESS WATER. IT
WILL BE AN OK STORM BUT REALLY NOTHING SPECIAL. WHEN ALL IS SAID AND
DONE THE COASTS AND VLYS WILL LIKELY SEE AROUND A HALF INCH OF RAIN
WHILE THE FOOTHILLS AND MOUNTAINS WILL RECEIVE 1 TO 2 INCHES WITH
LESSER AMOUNTS ACROSS THE INTERIOR AND DESERTS. 4 TO 8 INCHES OF
SNOW WILL FALL BUT MORE IMPORTANTLY SNOW LEVELS WILL BE QUITE LOW
STARTING OUT NEAR 4000 FEET AND THEN LOWERING TO 3500 FEET THIS
EVENING. THIS WILL ALLOW SNOW TO FALL ACROSS BOTH THE TEJON (I-5)
PASS AND THE SOLEDAD (SR-14) PASS AS WELL AS THE INTERIOR FOOTHILLS.
THESE SNOW AMOUNTS AS WELL AS FREQUENT GUSTS TO 45 MPH PROMPTED THE
ISSUANCE OF WINTER WEATHER ADVISORIES FOR THE MTNS OF SBA/VTA/LA
COUNTIES. AS A VERY COLD POOL OF COLD AIR MOVES ACROSS THE NORTHERN
SECTIONS THIS EVENING A SLIGHT CHC OF TSTMS WILL DEVELOP AS WELL.

THE FRONT WILL EXIT THE REGION THIS EVENING AND THE SHOWER ACTIVITY
WILL DECREASE. BUT THE LULL IN THE RAIN WILL ALMOST BE IMPERCEPTIBLE
AS AN EVEN COLDER 521DM UPPER LOW WILL FOLLOW CLOSE ON THE HEALS OF
TODAYS SYSTEM. THE TIMING ON THIS FRONT CALLS FOR THE CENTRAL COAST
SEEING RAIN THURSDAY AFTERNOON AND THEN RAIN DEVELOPING OVER THE
ENTIRE FORECAST AREA OVERNIGHT. THE RAIN SHOULD TURN TURN TO SHOWERS
AND DIMINISH FRIDAY MORNING. MDLS DISAGREE ON THE INTENSITY OF THIS
SYSTEM WITH THE NAM INDICATING IT WILL BE A LITTLE STRONGER THAN
TODAY AND THE GFS AND EC SAYING THAT IT WILL BE A LITTLE WEAKER.
EITHER WAY IT WILL NOT BE TOO BOTHERSOME.

THE REST OF FRIDAY WILL BE COOL AND MOSTLY CLOUDY WITH A FEW
LINGERING SHOWERS MILLING ABOUT. MAX TEMPS WILL BE 10 TO 15 DEGREES
BELOW NORMAL. NOT MUCH OF A SPRING FOR SOCAL SO FAR.

.LONG TERM (SAT-TUE)...
ALL MEDIUM RANGE MDLS AGREE THAT IS WILL RAIN ON SATURDAY (OF COURSE
A FEW DAYS AGO...ALL THREE MEDIUM RANGE MDLS AGREED THAT IT WOULD
NOT RAIN ON SATURDAY) THIS STORM LOOKS A LITTLE WARMER THAN THE
FIRST TWO AND NOT AS WET. RAIN SHOULD START OVER THE CENTRAL COAST
DURING THE MORNING AND REACH L.A. DURING THE AFTERNOON.

A PATTERN SWITCH OCCURS SUNDAY AS A RIDGE BUILDS INTO THE AREA
BRINGING DRY AND WARMER CONDS TO THE ENTIRE AREA. BY MONDAY MAX
TEMPS COULD ACTUALLY BE ABOVE NORMAL.

A LITTLE INSIDE SLIDER MOVES THROUGH THE CA/NV BORDER TUESDAY AND
WILL LIKELY SET UP A NORTH WIND EVENT.

&&

.AVIATION...23/1130Z.

FRONTAL SYSTEM WILL SWEEP THROUGH THE REGION TODAY AND TONIGHT.
EXPECT WDSPRD LOW MVFR CONDS TO SPREAD ACROSS THE AREA TODAY...
WITH CIGS POSSIBLY OCCASIONALLY INTO THE HIGH IFR CATEGORY.
RAIN ACROSS THE CENTRAL COAST SHOULD REACH L.A. COUNTY IN THE
AFTERNOON. CONDS SHOULD BEGIN TO IMPROVE TONIGHT AFTER THE FRONTAL
PASSAGE. EXPECT A PERIOD OF GUSTY SE TO S WINDS...ESPECIALLY ACROSS
SLO AND SBA COUNTIES THIS MORNING THRU MID AFTERNOON.

KLAX...MODERATE CONFIDENCE IN TAF. TIMING OF THE ARRIVAL OF MVFR
CIGS MAY BE OFF BY A COUPLE OF HOURS IN EITHER DIRECTION. EXPECT
SE TO S WINDS TO REACH 10 KNOTS BY LATE MORNING. THERE IS A 20
PERCENT CHANCE THAT THE WIND DIRECTION WILL BE FROM 100 OR 110
DEGREES RATHER THAN 160 DEGREES.

KBUR...MODERATE CONFIDENCE IN TAF. TIMING OF THE ARRIVAL OF MVFR
CIGS MAY BE OFF BY A COUPLE OF HOURS IN EITHER DIRECTION.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...RORKE
AVIATION...BRUNO
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 22, 10:03 PM PDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1003 PM PDT TUE MAR 22 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-231300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1003 PM PDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

SOUTHERLY FLOW AHEAD OF AN APPROACHING STORM SYSTEM WILL BRING GALE
FORCE WINDS TO THE OUTER WATERS.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL AFFECT THE AREA ON WEDNESDAY BRINGING A COLD AND
UNSTABLE AIR MASS TO THE AREA. THIS STORM WILL BRING SNOW TO THE
MOUNTAIN PASSES AND WILL CREATE HAZARDS FOR PEOPLE TRAVELING INTO
AND THROUGH THE MOUNTAINS. GUSTY SOUTHERLY WINDS WILL ALSO AFFECT
THE COASTAL WATERS AND POSSIBLY COASTAL AND VALLEY LOCATIONS NORTH
OF POINT CONCEPTION. A SLIGHT CHANCE OF THUNDERSTORMS IS ALSO
POSSIBLE ON WEDNESDAY AFTERNOON AND EVENING. ANOTHER STORM SYSTEM IS
EXPECTED THURSDAY INTO EARLY FRIDAY...AND AGAIN SATURDAY.

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 1:24 PM PDTWinter Storm WatchLOX14 hr
Mar 23, 2:28 PM PDTGale WarningLOX31 hr
Mar 23, 2:28 PM PDTSmall Craft Advisory for Hazardous SeasLOX19 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.